How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19331
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My 5lb Chihuahua male is diagnosed with conjestive heart failure

Customer Question

My 5lb Chihuahua male is diagnosed with conjestive heart failure and valvular heart debase arrhythmia treatment soft tissue trauma trtmt osteoarthritis trtmt. Been giving him Enalapril (2.5mg) 1/2 tablet twice a day. Furosemide (20mg) take 1/4 tablet by mouth (both meds) 2 times a day. Then Vetmedin (1.25mg) 1/2tablet by mouth twice a day 12 hrs apart. This was diagnosed by a Cardioligist with all the test machinery etc. started August of 2015. He has just started throwing up the Vetmedin. Also past two days he's been throwing up yellow flem(3times) all at once.?I am lost my vet in Calif. went back to Rodeo Drive from Murrietta some miles from my home in Palm Springs California. Ian here in Ormond Beach Fl 3 weeks now. Have Nationwide Ins 10 yrs now since Hollywood LilPunk was born. I want a naturopath vet but ins won't pay and aim a Senior 76 on fixed income. What to do
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 7 months ago.
Hello. Thanks for the question. This vomiting is a little strange. I'll sometimes see diarrhea with Vetmedin, but not usually vomiting. I would wonder if it's due to breathing hard on occasion and swallowing air. That can upset the stomach and lead to occasional vomiting. If his respiratory rate while resting is > 30 breaths per minute, that may be the issue. If so, then I would increase the Lasix (Furosemide) dose by ~ 25% to see if it helps. The other thing you can try, is an antacid. That may help to settle the stomach down and get the vomiting under control. The one I use most often is Pepcid (Famotidine). You could give 1/4 of a 10 mg tablet 1-2 times daily, as needed. I hope this helps, let me know if you have any other questions.